Perturbation theory for the one-dimensional trapping reaction

Richard Blythe, A J Bray

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

We consider the survival probability of a particle in the presence of a finite number of diffusing traps in one dimension. Since the general solution for this quantity is not known when the number of traps is greater than two, we devise a perturbation series expansion in the diffusion constant of the particle. We calculate the persistence exponent associated with the particle's survival probability to second order and find that it is characterized by the asymmetry in the number of traps initially positioned on each side of the particle.

Original languageEnglish
Pages (from-to)10503-10518
Number of pages16
JournalJournal of Physics A: Mathematical and General
Volume35
Issue number49
DOIs
Publication statusPublished - 13 Dec 2002

Keywords / Materials (for Non-textual outputs)

  • ANNIHILATION

Fingerprint

Dive into the research topics of 'Perturbation theory for the one-dimensional trapping reaction'. Together they form a unique fingerprint.

Cite this